Alert archive / Texas / Flash Flood Warnings in 2024
Flash Flood Warning 12, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 23, 2024, 7:08 AM CDT for Kerr County, Texas. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2024, 7:08 AM CDT (12:08 UTC)
- Expired
- Jul 23, 2024, 2:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Kerr County, TX
The radar
The Laughlin AFB radar (KDFX), 116 km from the middle of the area, began a volume at 12:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 0.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 606 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 581 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
040
WGUS54 KEWX 231208
FFWEWX
TXC265-231500-
/O.NEW.KEWX.FF.W.0012.240723T1208Z-240723T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
708 AM CDT Tue Jul 23 2024
The National Weather Service in Austin/San Antonio has issued a
* Flash Flood Warning for...
Northwestern Kerr County in south central Texas...
* Until 1000 AM CDT.
* At 708 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Additional rainfall amounts up to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Kerr Wildlife Management Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3006 9969 3007 9969 3007 9971 3010 9973
3018 9972 3023 9970 3029 9970 3029 9944
3024 9942 3021 9942 3008 9953 3005 9962
3005 9968
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
293 follow-up statements
368
WGUS54 KEWX 231426 RRA
FFWEWX
TXC265-231700-
/O.EXT.KEWX.FF.W.0012.000000T0000Z-240723T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
926 AM CDT Tue Jul 23 2024
The National Weather Service in Austin/San Antonio has extended the
* Flash Flood Warning for...
Northwestern Kerr County in south central Texas...
* Until noon CDT.
* At 926 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 5 inches of rain
have fallen. Additional rainfall amounts up to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Kerr Wildlife Management Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3006 9969 3007 9969 3007 9971 3010 9973
3018 9972 3023 9970 3029 9970 3029 9944
3024 9942 3021 9942 3008 9953 3005 9962
3005 9968
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
29797
WGUS54 KEWX 231529
FFWEWX
TXC265-231900-
/O.EXT.KEWX.FF.W.0012.000000T0000Z-240723T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
1029 AM CDT Tue Jul 23 2024
The National Weather Service in Austin/San Antonio has extended the
* Flash Flood Warning for...
Northwestern Kerr County in south central Texas...
* Until 200 PM CDT.
* At 1029 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 5 inches of rain
have fallen. Additional rainfall amounts up to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Kerr Wildlife Management Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3006 9969 3007 9969 3007 9971 3010 9973
3018 9972 3023 9970 3029 9970 3029 9944
3024 9942 3021 9942 3008 9953 3005 9962
3005 9968
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
29259
WGUS74 KEWX 231858
FFSEWX
Flash Flood Statement
National Weather Service Austin/San Antonio TX
158 PM CDT Tue Jul 23 2024
TXC265-231908-
/O.EXP.KEWX.FF.W.0012.000000T0000Z-240723T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kerr TX-
158 PM CDT Tue Jul 23 2024
...FLASH FLOOD WARNING WILL EXPIRE AT 2 PM CDT THIS AFTERNOON FOR
NORTHWESTERN KERR COUNTY...
The heavy rain has ended. Additional flooding is no longer expected
to pose a threat. Please continue to heed remaining road closures.
&&
LAT...LON 3006 9969 3007 9969 3007 9971 3010 9973
3018 9972 3023 9970 3029 9970 3029 9944
3024 9942 3021 9942 3008 9953 3005 9962
3005 9968
$$
29What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 5:45 AM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Jul 23, 5:45 AM CDT, 1 hour 23 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 545 AM CDT Tue Jul 23 2024 ...New AVIATION... .SHORT TERM... (Today through Wednesday) Issued at 148 AM CDT Tue Jul 23 2024 Key Messages * The threat for locally heavy rainfall with scattered storms continues today. * Isolated pockets of a quick 1-4 inches of rainfall could lead to flooding, especially over locations that received moderate rainfall yesterday. * Be alert for flooding through the afternoon and never drive through a flood roadway. Early this morning rain and isolated thunderstorms were ongoing with activity across almost all of South Central Texas with the exception of the coastal plains. Six hour rain totals ending at midnight show many locations in the Hill Country with amounts from 1-3 inches, with local amounts just north of 4.5 inches. Activity should weaken slightly but continue during the overnight hours, although new convection is forecast to initiate again sometime in the morning hours after sunrise. The most favored location for the morning activity will be again be the southern Edwards Plateau and the Hill Country with some possibility of storms also moving into the coastal plains. Isolated to scattered areas of flooding will be possible today with PWATS remaining around 2 inches across the area. Will need to especially watch out for training storms over locations that received the most considerable rainfall yesterday and overnight tonight as soils may be saturated leading to higher potential for runoff and flash flooding. Morning activity is expected to move southeast across the area through the afternoon and early evening. The mid-level trough axis bringing upper level support for showers and thunderstorms begins to shift east Tuesday night into Wednesday. Hi-res and global guidance trend a bit drier for the western and northwestern portions of the area with the best chances overnight and into Wednesday now mainly east of I-35. Locally heavy rainfall with storms and isolated to scattered flooding potential continues to exist this day. High temperatures continue to trend on the cool side with afternoon temperatures from the low 80s to the low 90s today. Temperatures may increase a few degrees Wednesday with lesser cloud cover expected in the west and possibly some breaks in the clouds to the east. && .LONG TERM... (Wednesday night through Monday) Issued at 148 AM CDT Tue Jul 23 2024 A mid level shear axis, perhaps a closed low, lingers near or over our area through the long term. A moist airmass with PWs of 1.5 to 2.2 inches persists over our area. Residual surface boundaries and mesoscale features, in addition to heating and the shear axis/low provide forcing of this moist airmass to maintain chances of showers and thunderstorms each day. The highest chances will be mainly along and east of I-35 where the deeper moisture is found, however could shift to the west with time. Locally heavy rains can be expected. With soils becoming more saturated from previous days rains, flash flooding may become more of a threat, in addition to urban and small stream type flooding. Forecast soundings indicate a potential for gusty winds with the strongest storms. Later forecasts will fine tune the POPs and QPF. Extensive cloudiness and areas of rain will keep daytime temperatures well below normal for late July, though they may trend closer to normal next week. && .AVIATION... (12Z TAFS) Issued at 545 AM CDT Tue Jul 23 2024 Showers and isolated thunderstorms are persistent over the southern Edwards Plateau and Hill Country this morning with this activity expected to continue over these areas for at least the next few hours. DRT may see some TSRA this morning with only VCSH expected at I-35 sites through 18Z. MVFR ceilings at sites are also expected to continue through the morning before lifting to VFR early afternoon. Scattered storm activity is expected to eventually shift southeast during the afternoon hours which may impact I-35 sites through 00Z. Low ceilings redevelop tonight into Wednesday morning, mainly for the eastern half of the area. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 88 72 90 72 / 50 20 40 20 Austin Bergstrom Intl Airport 87 72 88 71 / 50 20 40 20 New Braunfels Muni Airport 88 73 88 73 / 60 30 50 30 Burnet Muni Airport 86 71 89 70 / 60 10 30 10 Del Rio Intl Airport 90 76 95 76 / 60 40 30 10 Georgetown Muni Airport 85 71 87 71 / 60 20 30 10 Hondo Muni Airport 86 72 89 71 / 60 30 40 20 San Marcos Muni Airport 87 71 87 71 / 60 30 40 30 La Grange - Fayette Regional 86 72 84 72 / 80 30 70 40 San Antonio Intl Airport 88 74 89 74 / 60 30 40 20 Stinson Muni Airport 89 74 90 74 / 60 30 50 30 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...27 Long-Term...04 Aviation...27
Hazardous weather outlook, Jul 23, 2:47 AM CDT, 4 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 247 AM CDT Tue Jul 23 2024 TXZ171>173-183>194-202>209-217>225-228-240800- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 247 AM CDT Tue Jul 23 2024 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Scattered thunderstorms will continue through this evening across much of South Central Texas. Locally heavy rainfall will be possible with this activity which may lead to scattered flooding across the area, especially over locations which received moderate rainfall yesterday. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Multiple rounds of scattered showers and thunderstorms are expected through the weekend. Any activity will be capable of producing heavy rainfall which may lead to scattered flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Jul 23, 5:52 AM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
552 AM CDT Tue Jul 23 2024
TXZ184-202-231145-
Kinney TX-Edwards TX-
552 AM CDT Tue Jul 23 2024
...Strong thunderstorms will impact portions of northern Kinney and
southwestern Edwards Counties through 645 AM CDT...
At 552 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 15 miles southwest of Rocksprings to 16 miles
north of Alamo Village to 12 miles south of Carta Valley. Movement
was south at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Alamo Village and Kickapoo Cavern State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2988 10038 2959 10011 2940 10038 2940 10068
2967 10070
TIME...MOT...LOC 1052Z 344DEG 13KT 2983 10036 2966 10045 2963 10067
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CPThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 7:47 PM CDT | Areal Flood Advisory | EWX | Bexar, Comal | 6 hr |
| Jul 22, 8:18 PM CDT | Areal Flood Advisory | EWX | Blanco, Llano | 3 hr |
| Jul 22, 9:15 PM CDT | Areal Flood Advisory | EWX | Burnet, Travis | 3 hr |
| Jul 22, 9:46 PM CDT | Areal Flood Advisory | EWX | Medina | 3 hr |
| Jul 22, 9:58 PM CDT | Flash Flood Warning | EWX | Bandera | 3 hr |
| Jul 22, 11:40 PM CDT | Areal Flood Advisory | EWX | Travis | 3 hr |
| Jul 23, 2:24 AM CDT | Areal Flood Advisory | EWX | Edwards | 5 hr |
| Jul 23, 3:37 AM CDT | Areal Flood Advisory | EWX | Edwards, Val Verde | 3 hr |
| Jul 23, 4:12 AM CDT | Areal Flood Advisory | EWX | Edwards | 3 hr |
| Jul 23, 4:48 AM CDT | Flash Flood Warning | EWX | Edwards, Val Verde | 4 hr |
| Jul 23, 5:20 AM CDT | Areal Flood Advisory | EWX | Kerr | 108 min |
| Jul 23, 5:28 AM CDT | Flash Flood Warning | EWX | Edwards, Real | 6 hr |
| Jul 23, 5:52 AM CDT | Special Weather Statement | EWX | Kinney | 53 min |
| Jul 23, 5:55 AM CDT | Areal Flood Advisory | EWX | Edwards, Kinney, Val Verde | 3 hr |
| Jul 23, 6:54 AM CDT | River Flood Warning | EWX | Val Verde | 14 hr |
| Jul 23, 7:29 AM CDT | Areal Flood Advisory | EWX | Bandera, Gillespie, Kerr, Real | 7 hr |
| Jul 23, 8:17 AM CDT | Flash Flood Warning | EWX | Kerr | 6 hr |
| Jul 23, 8:39 AM CDT | River Flood Warning | EWX | Llano | 36 hr |
| Jul 23, 8:57 AM CDT | Flood Watch | EWX | Bandera, Bexar, Comal, Kendall, Kerr, Medina | 5 hr |
| Jul 23, 9:08 AM CDT | Flash Flood Warning | EWX | Bandera | 5 hr |
| Jul 23, 9:10 AM CDT | Areal Flood Advisory | EWX | Edwards, Kinney, Real, Uvalde, Val Verde | 3 hr |
| Jul 23, 9:39 AM CDT | River Flood Warning | EWX | Kerr | 5 hr |
| Jul 23, 9:39 AM CDT | River Flood Warning | EWX | Kerr | 23 hr |
| Jul 23, 9:42 AM CDT | Areal Flood Advisory | EWX | Bandera, Gillespie, Kendall, Kerr | 4 hr |
| Jul 23, 10:50 AM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Hays, Travis | 3 hr |
| Jul 23, 10:53 AM CDT | River Flood Warning | EWX | Bandera | 3 hr |
| Jul 23, 10:56 AM CDT | Areal Flood Advisory | EWX | Bexar | 3 hr |
| Jul 23, 11:36 AM CDT | Areal Flood Advisory | EWX | Bexar, Comal | 3 hr |
| Jul 23, 11:38 AM CDT | Areal Flood Advisory | EWX | Kendall | 3 hr |
| Jul 23, 12:06 PM CDT | Areal Flood Advisory | EWX | Lee | 3 hr |
| Jul 23, 12:29 PM CDT | Areal Flood Advisory | EWX | Caldwell, Comal, Guadalupe, Hays | 2 hr |
| Jul 23, 2:22 PM CDT | River Flood Warning | EWX | Kinney, Uvalde | 16 hr |
| Jul 23, 2:22 PM CDT | River Flood Warning | EWX | Uvalde | 18 hr |
| Jul 23, 2:22 PM CDT | River Flood Warning | EWX | Uvalde | 36 hr |
| Jul 23, 2:50 PM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell | 115 min |
Nearby
Flash Flood Warnings in Texas, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.